CSN Login
Members Online: 7

You are here

xeolda

jcavanaugh
Posts: 100
Joined: Mar 2004

My dad has been on xeolda sinc the end of September. His only side effect is slight stomach pains late in the day since he takes 4 pills in the morning and 4 in the evening (500 mg each). He does not have the hand/foot syndrome. Is that okay? Does that mean it is not working? I am not sure. I know with erbitrux, he had the rash and that was good. Any thoughts??

Jennifer

Betsydoglover's picture
Betsydoglover
Posts: 1256
Joined: Jul 2005

Jennifer -

Please don't drive yourself crazy thinking that no side effects = not working. I had 6 cycles of Xeloda (plus oxaliplatin & Avastin) - I was NED after 3 cycles from Stage IV/ liver met disease. Xeloda made me sort of tired and gave me some diarrhea, but I had no hand-foot syndrome, other than some minor dryness of the skin on my hands and a tiny darkening around the nail bed. Not sure what the future holds but my liver has been clear for 3+ years, 3 years off chemo, so please don't equate minimal side effects with minimal efficacy - instead be thankful your father is doing well with the treatment.

Wishing the best for your father,
Betsy

taraHK
Posts: 1961
Joined: Aug 2003

I agree with Besty -- I haven't heard anything saying if the hand/foot reaction is less then the chemo is less effective. (Unlike Erbitrux, where it seems that rash = more effective). So, take comfort in the lack of hand/foot syndrome! I am on xeloda myself and feeling relieved that I have pretty minimal handfoot syndrome so far....

Tara

funnyguy
Posts: 90
Joined: Jan 2007

I took Xeloda for 6 cycles plus and did not encounter the hand/foot issues...it's been over a year and half...NED!

pcs1453's picture
pcs1453
Posts: 76
Joined: Dec 2008

I've been on Xeloda for 2 days and have 6 14-day rounds (along with IV Oxy)and am glad to read the posts that not everyone gets hand/foot issues. I am a runner and am hoping I can get out for some exercise during treatment. I just started yesterday, so it is too soon to tell. I'm hoping for little side effects. By the way, what is NED?

CherylHutch's picture
CherylHutch
Posts: 1399
Joined: Apr 2007

NED = No Evidence of Disease :)

We all hope to be NED ... that's what we are all working towards!!

Huggggs,

Cheryl

lisa42's picture
lisa42
Posts: 3661
Joined: Jul 2008

Side effects certainly have no bearing on how well something is working for you! I've read things more recently about the Erbitux rash and how that isn't neccessarily equated to it working well either. I was on Erbitux for 7 weeks and broke out in a HORRIBLE rash, just to get k-ras tested and find out that I have the k-ras genetic mutation and the Erbitux wasn't helping me at all (I still have the red part of that rash quite badly 4 months after stopping it- very maddening to think that it was nothing,too- anyhow, that's a different story!)
I am currently taking Xeloda along with irinotecan and Avastin. I haven't really had any side effects from the Xeloda. I too was a bit worried about that at first because I did have side effects from 5-FU which is the IV version of Xeloda, & I had always heard that most people tend to have more side effects from the Xeloda than the 5-FU. My oncologist said all people are different and tolerate different drugs and different forms of drugs in different ways, and that it is not equated to how well it's working! I've heard of many people who have done very well on various drugs and didn't have the debilitating side effects from them.
Best wishes to you!!
Lisa

Subscribe to Comments for "xeolda"